MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The moderately stenosed target lesion was located in the mildly tortuous and severely calcified vessel below the knee.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, upon inflation at 5 to 6 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was blood and contrast in the inflation lumen and balloon.There was blood in the guidewire lumen.Microscopic inspection revealed a circumferential tear 12mm proximal of the distal marker band.The tear then extends 18mm proximally.Inspection also revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8630412
Report Number2134265-2019-05636
Device Sequence Number16557890
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0023083064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR